Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online
Ask a Urologist   »  

What causes tea coloured urine?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 5094 Questions
over the past four months 3 times my urine was tea color only first time I urinated in morning. No pain no burning no problem urinating. My urine went right back to normal the next time I urinated. I work in hospital and took sample of the tea color urine and it showed blood...took test later of normal urine color and it could be trace of blood but not sure. I take blood thinner 325 aspirin , crestor and metrotorpril for blood pressure. I had a stone 14 months ago. In the past year I have had four heart stents, MRI for kidney (one year ago) CT scan, endoscopy, head x-ray, carotid artery test, ultrasound, Doppler and a rectal prostrate exam and about forty blood work ups. All blood work up was perfect but have had a tiny (Doc's call it insignificant liver level about five point higher then normal). So how serious does this tea color urine showing some that it is urine mixed with blood serious is this.
Posted Sun, 16 Feb 2014 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 1 hour later
Brief Answer: Blood in urine could be due to Aspirin. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you had three episodes of passing tea coloured urine( Acidic urine mixed with blood). This is most likely to be due to Aspirin that you are taking for your cardiac problems .Aspirin is blood thinner and known to have side effect of internal bleeding . Since you do not have any other urinary symptoms and all your other reports being normal you should not be worried at all. Please consult your Cardiologist and discuss about reducing the dose of aspirin. Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Follow-up: What causes tea coloured urine? 42 minutes later
I also take effient a blood thinner.....and aspirin 325...the tea colored urine only shows up in morning (3 times over four months) the next time I urinate is normal...the thing that got me nervous was that I took the urine test at work and the one I saved that was tea color showed blood but the one I took two days later that was a light yellow...showed a tad darker yellow on strip......I am worried about cancer. Again I am worried about cancer. LAST FOUR MONTHS 1.kidney stone small...gall bladder inflammation SAME TIME 2.heart had four stents -one stent six months ago and three one year ago 3.ER twice for high blood pressure and dehydrated. I never drink water just ginger ale 4.ENT doctor high pitched noise in ear and as heart beats TESTS in last year - Endoscopy, CT scan of stomach and intestine, MRI for Kidney , aortic test, chest x-rays, physical prostrate exam, blood work up (45 blood tests in last year) , carotid artery, echo, ekg, CT of brain, doppler of legs and Hep C test I asked for. * Hep C test I asked for because had friend who was dying of Hep C live with us last six months of his just being cautious. NEGATIVE DRUGS. Effient 10, Crestor 5mg, Ecotrin 325mg, Metoprolol 25mg
Answered by Dr. P. T. Patil 8 hours later
Brief Answer: It is ot due to Cancer of Bladder. Detailed Answer: Hello Thanks for follow up. The bleeding due to Cancer of the bladder is severe and it is always a gross hematuria so do not worry I can say with confidence that this bleeding is not due to cancer of the bladdr. The drugs Effient and Aspirin are known to have side effect of bleeding .Please discuss with your Cardiologist regarding dosage of these drugs and whether you can withheld them for couple of days. Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor